| Model Number |
40375 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/12/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.Vascular access was obtained via up-and-over technique.The 100% stenosed target lesion was located in the non-tortuous and moderately calcified superficial femoral artery.A 014/300/sst platinum plus guidewire and a non-boston scientific (bsc) support catheter were advanced into the lesion.However, during the procedure, the guidewire tip fractured.The detached fragment was retrieved by snaring and arterial exploration.The procedure was completed with another of same device.No patient complications were reported.
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned in a generic plastic bag.The unit returned has tip damaged, as part of overall visual revision.The wire returned was inspected and it is possible to observe the spring tip is unraveled and detached and corewire bent and detached.The outer dimensions were found within specification.The device was sent for material analysis, and evidence of necking, cone fracture surface and irregular appearance on the top of the coil suggest that it experienced a tensile load.The curved mechanical marks also suggest that it experienced twisting or bending actions.
Event or Problem Description